RE: EFFEXOR AND PAXIL

Discussion in 'Fibromyalgia Main Forum' started by PVLady, Aug 6, 2006.

  1. PVLady

    PVLady New Member

    I read on internet "health and wellness" today, many psyche doctors are no longer prescribing Effexor and Paxil because it is so hard to stop taking them, even trying to taper.
    They recommended if you are stopping Effexor or Paxil to go on Prozac, then taper off that.
    It has to do with the half life of these drugs.
    I know many people need anti-depressants,however it seems they are way over-prescribed.
    Before starting any drug, research what happens if you want to stop it.
    Discuss it with your pharmacist.
    if necessary, go back to your doctor w/ questions.
    You are the one who will suffer one day so don't be afraid to question prescriptions.
    Drug companies want to say it is easy to taper off of Effexor and Paxil.
    According to the article these are the two worst to get off of.
    When you take any AD that alters the serotonin in your brain, it also affects other systems in your body, digestive,sleep,balance, and other physiological processes.
    Accord
    ing to the
    article medical journals describe the ill effects of going off the drugs as "mild and short-lived" and avoidable if tapered.
    That is not true.
    For weeks, many people can't drive, socialize or do other everyday things.
    I am not trying to scare anyone who takes these drugs, just remember if you ever need to stop them ask about transitioning to Prozac, then taper off that. Apparently Prozac has a much longer half-life and that makes it easier to taper off.[This Message was Edited on 08/06/2006]
  2. BEARANDBUGSMOM

    BEARANDBUGSMOM New Member

    off of Effexor, I was finally reduced to opening the capules and taking a few "beads" at a time. I went from like 75mg to a little less and so on but I still would open the capsule and take like a few beads...my doctor never ever told me about the horrible side effects of trying to stop this medication. The painful zaps like a caddleprod and the headaches and just overall fuzzy funny feelings. I would never go on that medication again, I'm sure it may help some people, but woh, hopefully doctors will really stress how bad this is. From what I have read I believe that Cymbalta is supposed to be about the same.

    Kelly
  3. PVLady

    PVLady New Member

    From what I read, they recommend you go "on" Prozac off of Effexor, then taper off the Prozac. I know it sounds weird, but the half like of Prozac is longer and you taper much easier.

    I will try to find that article to post here. It was interesting..
  4. PVLady

    PVLady New Member

    Bumping
  5. sandyblue

    sandyblue New Member

    One of those meds settled a lawsuit in January that paid out alot of dough for the "withdrawal syndrom" that is tied to it. I cant say anymore than that.
  6. lightnerbride

    lightnerbride New Member

    Boy did I find out on time how difficult going off effexor could be, I ended up at the emergency room feeling like bugs where under my skin, etc. However, when I tapered off and switched to Cymbalta it wasn't bad at all!
    A
  7. Jeanne-in-Canada

    Jeanne-in-Canada New Member


    a year and a half and counting. It really does a number on your body, all the benefits I got from it are in reverse now. It takes my body several mths to normalize after a reduction. What makes it harder w/ Wellbutrin is it only comes in 2 strengths and its time released, so you can't even break the pills, they are coated and dangerous to take as fast release.

    Doctors perscribe them far too easy and dont think how sen sitive our bodies are to change. In my case, I really needed an antidepressant, and badly. But if you need pain pills, take the pain pills. I firmly think a.d.'s should only be for depression and not, just in case, maybe, they might, help w/ other things.


    Jeanne
  8. kaymac

    kaymac New Member

    I Wish I could get off effexor...I tried a year ago when my doctor switched me to another, per my request....I thought I was dying! Some sort of breakdown, crying, unable to walk, felt like I was dying! It was so horrible, I went back on it and am scared to death to stop ever!

    But if I go one day without taking it, I get the funny feelings in my head, dizzy, and those zapping pains in my head. It is so wierd. I warn anybody I know to avoid this one at all!

    kaymac
  9. rachel432

    rachel432 New Member

    i work in a hospital as a rn and even though you have to be weaned off both effexor and paxil they are still very popular and being prescribed regularly.
    rachel
  10. natrlvr2

    natrlvr2 New Member

    I was made to go off Paxil cold turkey yrs. ago. Total nightmare almost ended me in a nuthouse.The Dr. is lucky I did not hunt him down and kill him.